1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

GP wants me off lixisentide and on insulin

Discussion in 'Incretin Mimetics' started by anitaw0lf, Jun 13, 2017.

  1. anitaw0lf

    anitaw0lf Type 2 · Newbie

    Messages:
    4
    Likes Received:
    2
    Trophy Points:
    23
    I've been on lixesentide now for about three or more years. Initially before I was put on it, I couldn't get my hba1c to below 11.6. This had just been approved and the diabetic clinic tested me on it. I only get nausea in the morning g when I first inject, otherwise my hba1c came down to 6.5 and now its at about 7.5. However my gp now wants me off it , even though my experience has been good, and he comes across as an arse when it comes to ignorance with diabetes. I have three nonbths to get my hba1c down to below 7. I don't know if its possbile, but he's putting me on insulin. I'm terrified. Any hints on how to stop myself of on self sabotage as I'm trying to stick to the low carb plan, and failing miserably.

    Have any of you now had them change your medication without proper reason, should I get a second opinion?
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    9,216
    Likes Received:
    5,521
    Trophy Points:
    198
    I find doing Atkins so easy, I wonder why you are sabotaging yourself.
    Is there some particular problem you have with the way of eating?
    I went from 91 to 47 in 80 days without really trying all that hard - I expected it to take a lot longer, so it ought to be possible to lower your Hba1c if you are really determined to stay off insulin.
    The thing is that with the medication you are on you could hypo, so you need to be checking your blood glucose regularly.
    Eating low carb is very effective and it has lowered my readings to less than half what they were, without any tablets.
     
  3. anitaw0lf

    anitaw0lf Type 2 · Newbie

    Messages:
    4
    Likes Received:
    2
    Trophy Points:
    23
    Thanks for your info, I did low carb a long time ago and was very successful been. Just need a kick up my arse! Will try it again, and I am upping my activity...I'll keep you posted
     
  4. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,219
    Likes Received:
    30,675
    Trophy Points:
    298
    Yes, diet is the key, and low carb is the way to go. Just be aware that the less carbs you eat the less insulin you need - and your medication stimulates extra insulin production, which you may not always need. You will have to test regularly to make sure you aren't dropping too low..
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook